Alert archive / Colorado / High Wind Warnings in 2008
High Wind Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Dec 25, 2008, 3:22 PM MST for 11 counties in Colorado. It was in force for 19 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 25, 2008, 3:22 PM MST (22:22 UTC)
- Expired
- Dec 26, 2008, 10:21 AM MST
- In force
- 19 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 3:45 PM MST | SNOW 4 | 2 S Cuchara, CO | STORM TOTAL. |
| Dec 26, 8:51 AM MST | SNOW 10.5 | 1 Nnw Monarch Pass, CO | IN THE PAS 48 HOURS OF THE REPORT TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 252222 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MST THU DEC 25 2008 COZ078-081-083>086-252330- /O.CAN.KPUB.HW.A.0003.081226T0300Z-081226T1800Z/ WET MOUNTAIN VALLEY BELOW 8500 FEET- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 322 PM MST THU DEC 25 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE WET MOUNTAIN VALLEY...PIKES PEAK AND THE RAMPART RANGE BELOW 11000 FEET...AND EL PASO...PUEBLO...AND EASTERN FREMONT COUNTIES. GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY MORNING...HOWEVER WIND GUSTS ARE EXPECTED TO REMAIN NEAR OR BELOW 55 MPH ACROSS THE LOWER ELEVATIONS...AND AROUND 70 MPH OR LESS ACROSS THE HIGHER ELEVATIONS. GUSTY WINDS OF THESE MAGNITUDES CAN STILL CAUSE DAMAGE TO LIGHT WEIGHT OBJECTS OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ COZ074-075-079-080-082-087-088-260430- /O.UPG.KPUB.HW.A.0003.081226T0300Z-081226T1800Z/ /O.NEW.KPUB.HW.W.0008.081225T2222Z-081226T1800Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...RYE... GREENHORN MTN...PIKES PEAK...WALSENBURG...TRINIDAD 322 PM MST THU DEC 25 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...PIKES PEAK ABOVE 11000 FEET...AND THE SOUTHERN INTERSTATE 25 CORRIDOR ACROSS HUERFANO AND EASTERN LAS ANIMAS COUNTIES. A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS EVENING... RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE PEAKS AND THE LOWER EASTERN SLOPES TONIGHT THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS UP TO 80 MPH CAN BE EXPECTED. THE SOUTHERN I-25 CORRIDOR BETWEEN COLORADO CITY AND WALSENBURG WILL BE PARTICULARLY PRONE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$ COZ072-073-260430- /O.NEW.KPUB.HW.W.0008.081225T2222Z-081226T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK 322 PM MST THU DEC 25 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN SANGRE DE CRISTO MOUNTAINS. A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS EVENING... RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE PEAKS AND THE LOWER EASTERN SLOPES TONIGHT THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS UP TO 80 MPH CAN BE EXPECTED. WIND PRONE AREAS ALONG THE LOWER EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE WILL BE PARTICULARLY PRONE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
3 follow-up statements
000 WWUS75 KPUB 260400 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 900 PM MST THU DEC 25 2008 COZ072>075-079-080-082-087-088-261200- /O.CON.KPUB.HW.W.0008.000000T0000Z-081226T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... PIKES PEAK...WALSENBURG...TRINIDAD 900 PM MST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY. THIS HIGH WIND WARNING IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...PIKES PEAK ABOVE 11000 FEET...AND THE SOUTHERN INTERSTATE 25 CORRIDOR ACROSS HUERFANO AND EASTERN LAS ANIMAS COUNTIES. A STRONG JET STREAM WILL MOVE ACROSS THE AREA TONIGHT...RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE PEAKS AND THE LOWER EASTERN SLOPES TONIGHT THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30 TO 50 MPH WITH WIND GUSTS UP TO 80 MPH AT TIMES ARE ANTICIPATED. THE SOUTHERN I-25 CORRIDOR BETWEEN COLORADO CITY AND WALSENBURG WILL BE PARTICULARLY PRONE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
000 WWUS75 KPUB 261122 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 422 AM MST FRI DEC 26 2008 COZ072>075-079-080-082-087-088-261730- /O.CON.KPUB.HW.W.0008.000000T0000Z-081226T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... PIKES PEAK...WALSENBURG...TRINIDAD 422 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. THIS HIGH WIND WARNING IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...PIKES PEAK ABOVE 11000 FEET...AND THE SOUTHERN INTERSTATE 25 CORRIDOR ACROSS HUERFANO AND EASTERN LAS ANIMAS COUNTIES. A STRONG JET STREAM WILL CONTINUE MOVING OVER THE AREA THIS MORNING...RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE PEAKS AND THE LOWER EASTERN SLOPES. SOUTHWEST WINDS OF 30 TO 50 MPH WITH WIND GUSTS UP TO 80 MPH AT TIMES ARE ANTICIPATED. THE SOUTHERN I-25 CORRIDOR BETWEEN COLORADO CITY AND WALSENBURG WILL BE PARTICULARLY PRONE TO HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$ SR
000 WWUS75 KPUB 261721 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1021 AM MST FRI DEC 26 2008 COZ072>075-079-080-082-087-088-261830- /O.CAN.KPUB.HW.W.0008.000000T0000Z-081226T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 1021 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS UP TO 65 MPH WILL BE LIKELY ACROSS THE SANGRE DE CRISTO AND WET MOUNTAINS INCLUDING THE ADJACENT SOUTHERN FOOTHILLS TOWARDS WALSENBURG AND TRINIDAD TODAY. WIND SPEEDS WILL DIMINISH LATER THIS AFTERNOON AND TONIGHT. $$ METZE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 25, 3:13 PM MST, 9 minutes earlier.
Area forecast discussion, Dec 25, 3:13 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MST THU DEC 25 2008 .SHORT TERM... (TONIGHT AND FRIDAY) ...BLIZZARD CONDITIONS EXPECTED LATER THIS EVENING THROUGH FRIDAY MORNING FOR THE HIGHER PEAKS ALONG THE CONTINENTAL DIVIDE... ...STRONG DAMAGING WIND GUSTS POSSIBLE FOR THE SOUTHEAST MOUNTAINS AND ADJACENT SOUTHERN I-25 CORRIDOR TONIGHT THROUGH FRIDAY MORNING... ..MODERATE SNOW AND BLOWING SNOW OVER MANY OTHER MOUNTAIN REGIONS... FIRST SHORTWAVE/ASSOC JET STREAK MOVED ACROSS CO TODAY WITH AREA COMING UNDER DOWNWARD FORCING BEHIND EXITING WAVE AS EVIDENT IN SOME CLEARING TAKING PLACE IN SOME OF THE INTERIOR VALLEYS. KALS PICKED UP SNOW OVER A GOOD PART OF THE MORNING AND LATEST WEB CAMS SHOWING CLEARING SKIES ATTM. HOWEVER ITS A DIFFERENT STORY FOR THE WESTERN MTS. WHILE MYP HAS EXPERIENCED FAIRLY GOOD VISIBILITIES MOST OF THE DAY...CONDITIONS APPEAR TO BE DETERIORATING IN LATEST WEB CAMS...AND KCPW HAS HAD OFF AND ON POOR VSBY ALL DAY. LATEST REPORTS FROM SKI AREAS SHOW WOLF CREEK HAS PICKED UP 9 INCHES SO FAR IN PAST 24 HRS...WHILE MYP ONLY 3. ANOTHER AREA WHICH HAS HAD POOR VISIBILITIES IN BLOWING SNOW HAS BEEN LA VETA PASS...WHERE CDOT WEB CAM HAS SHOWN POOR VSBY AND SNOWPACKED ROADS. RADAR SHOWED SOME ECHOES PINNED UP ALONG THE SPINE OF THE SANGRES AND EVEN SPILLING OVER INTO THE WETS AND LOWER ADJACENT SLOPES THROUGH EARLY AFTN. THIS HAS SINCE IMPROVED WITH THE PASSAGE OF THE FIRST SHORTWAVE...BUT EVEN STILL...WEB CAM AT VTP STILL SHOWING EXTENSIVE BLOWING SNOW. ISSUED A WINTER WEATHER ADVISORY FOR THE SANGRES EARLIER TODAY...AND WILL KEEP THIS GOING WITH THE BLOWING SNOW ISSUE THROUGH THE EVENING. AS FOR WINDS...GUSTY SOUTHWEST WINDS HAVE SPREAD ACROSS MOST OF THE FCST AREA THIS AFTN AS LEE TROF DEEPENED AND KICKED EASTWARD IN RESPONSE TO PASSAGE OF LEADING SHORTWAVE. HIGHEST GUSTS SEEN SO FAR WAS AROUND 50 MPH AT KSPD AND ALONG THE SRN I-25 CORRIDOR IN CDOT SENSORS JUST SOUTH COLORADO CITY. CPW HAS STARTED REPORTING WIND GUSTS OVER 50 MPH...AND PIKES PEAK IS GUSTING TO A LITTLE OVER 60 MPH. FOR TONIGHT THROUGH TOMORROW...UPPER TROF IS RELOADING IN THE WEST WITH NEXT NEXT 120+ KT UPPER JET STREAK ROUNDING THROUGH SRN CA. EXTENSIVE AREA OF CLOUDINESS AND SHOWERS ALREADY SPREADING INTO THE GREAT BASIN...AND AS TROF CONTINUES TO DROP TO THE SOUTHEAST THANKS TO 140 KT JET STILL ON BACK SIDE. PRECIP WATERS IN 12Z RAOBS ACROSS THE WEST WERE RUNNING AROUND 150% OF NORMAL...AND WITH STRONG DIFFLUENCE MOVING OVER THE AREA AGAIN DURING THE EVENING...SHOULD SEE HEAVY SNOW RAMP UP FAIRLY QUICKLY DURING THE EVENING. SNOW AMOUNTS AND HIGHLIGHTS OUT WEST LOOK FAIRLY GOOD. BRIEF LULL IN THE SNOW ACROSS THE SAN LUIS VALLEY AND SANGRES SHOULD COME TO AN END AS SNOW MOVES BACK IN. LOOKING AT TOTALS STILL IN THE 2 TO 3 FEET RANGE...WITH LOCALLY HIGHER AMOUNTS ALONG THE SW FACING SLOPES OF THE EASTERN SAN JUANS/LA GARITAS. AROUND 12 TO 18 INCHES ACROSS THE SAWATCH RANGE. SNOWFALL OF 10-20 INCHES EXPECTED ACROSS THE RIO GRANDE VALLEY...AND AROUND 5-10 INCHES WITH LOCALLY UP TO 1 FOOT ACROSS THE REMAINDER OF THE MOUNTAINS IN THE ADVISORY LOCATIONS. THIS SHOULD BE A LIGHT OFF AND ON SNOW EVENT FOR PIKES PEAK AND THE WET MOUNTAINS...WITH ONLY A COUPLE INCHES EXPECTED FOR THE HIGHER AREAS AND SOUTHWEST FACING SLOPES. PEAK INTENSITY APPEARS TO BE AROUND MIDNIGHT THROUGH 15Z. AS FOR HIGH WIND POTENTIAL...THERE IS A BRIEF TIME AROUND 00Z WHERE CONDITIONS MAY BE MARGINALLY FAVORABLE FOR A MTN WAVE SET UP AS JET STREAK WITH LEADING SHORTWAVE MOVES EAST OF THE AREA AND BEFORE NEXT UPPER JET NOSES INTO THE WEST. AFTER AROUND 06Z...FORWARD SHEAR INCREASES IN MODEL SOUNDINGS AND MTN TOP WIND START TO INCREASE TO AROUND 60-70 KTS. H7 WINDS IN NAM 12 INCREASE TO 70 KTS TO THE LEE OF THE SANGRES AND WETS BY 12Z-15Z FRI MORNING. AS MID LEVEL COLD FRONT CROSSES THE MTS IN THE EARLY MORNING...HIGH WIND POTENTIAL BECOMES MORE OF A BORA GAP FLOW EVENT. LAST SYSTEM WHICH CAME ACROSS PRODUCED VERY NEAR HIGH WIND CRITERIA THROUGH THE GAP OF LA VETA PASS...AFFECTING THE CDOT SENSORS JUST SOUTH OF COLORADO CITY. WITH WINDS LOOKING STRONGER IN THIS EVENT THAN THE PREVIOUS...WOULD THINK THIS WOULD BE ENOUGH TO PUT THEM INTO THE HIGH WIND CRITERIA. THE PEAKS WILL CERTAINLY STAY ABOVE HIGH WIND CRITERIA...BUT WITH FEW SENSORS UP THERE (ASIDE FROM PIKES PEAK SENSOR) WE WONT REALLY KNOW THE EXTENT OF THE HIGH WINDS. WOULD SUSPECT GUSTS BETTER THAN 80-90 MPH IS ACHIEVABLE. THUS WILL UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR THE SOUTHERN MTS/ADJACENT SOUTHERN I-25 CORRIDOR AND PIKES PEAK ABOVE 11KFT. EXTENSIVE BLOWING SNOW WILL ALSO OCCUR IN THESE AREAS AS WELL. CONDITIONS DONT LOOK AS FAVORABLE FOR THE PIKES PEAK REGION...AND PER COORDINATION WITH BOU OPTED NOT TO GO WITH A WARNING FOR EL PASO AND LOWER ELEVATIONS OF TELLER ALONG WITH PUEBLO COUNTIES. ITS POSSIBLE THAT THE LOWER EASTERN SLOPES AND WRN FRINGES ALONG THE I-25 CORRIDOR COULD GET CLOSE THOUGH. LATER SHIFTS WILL MONITOR THIS POTENTIAL. EAST OF THE MTS...THIS WILL BE MORE OF A WIND EVENT THAN A PCPN EVENT AS FLOW STAYS DOWNSLOPE. HOWEVER AS LAPSE RATES STEEPEN WITH THE APPROACHING TROF FRI AFTN...COULD SEE ISOLATED TO SCT SHOWERS SPREAD OFF INTO THE ADJACENT PLAINS. HAVE CUT BACK POPS SOME...BUT NOT ENTIRELY. WARM NIGHT TONIGHT AHEAD OF THE SYSTEM...THEN FALLING TEMPS IN THE WEST ON FRI AS COLDER AIR ALOFT MOVES IN. PLAINS SHOULD POP UP IN THE MORNING AS GUSTY WINDS KICK IN WITH STEADY TEMPS OR EVEN RISING TEMPS THROUGH THE AFTN BEFORE BORA FRONT GRADUALLY WORKS ACROSS AND TEMPS BEGIN TO COOL. -KT .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) ...SYSTEM MOVES EAST FRIDAY NIGHT...DRY AND COOL SATURDAY...DRY AND WARMER SUNDAY AND MONDAY...COOLER AGAIN TUESDAY AFTERNOON THROUGH THURSDAY... STILL LOOKS RELATIVELY QUIET THROUGH THE NEXT 7 DAYS...ALTHOUGH TODAYS RUNS ARE MORE AMPLIFIED WITH THE AMOUNT OF RIDGING ALONG THE WEST COAST...AND THE AMOUNT OF TROUGHING OVER THE ROCKIES AND CENTRAL PLAINS. THE WEATHER SYSTEM THAT IS CURRENTLY IMPACTING THE REGION...WILL EXIT TO THE EAST OF COLORADO BY SATURDAY MORNING. LATEST MODELS RUNS BRING THE SYSTEM THROUGH THE EASTERN PLAINS A BIT SHARPER THAN PREVIOUS RUNS...BUT STILL NOT TOO IMPRESSIVE. THERE IS STILL A WINDOW OF OPPORTUNITY FOR SOME LIGHT SNOW SHOWERS ACROSS THE PLAINS FRIDAY NIGHT/EARLY SATURDAY WITH FROPA...BUT ONLY A DUSTING OF SNOW IS EXPECTED IN MOST CASES. THE ATMOSPHERE DOESNT WARM UP TOO MUCH ON SATURDAY...SO ANOTHER COLD DAY BEFORE THE WARMUP BEGINS ON SUNDAY. TOOK TEMPERATURES FOR SATURDAY DOWN CONSIDERABLY...WITH GENERALLY MID 20S TO MID 30S PLAINS...AND MOSTLY TEENS AND 20S FOR THE MOUNTAINS AND HIGH VALLEYS. SHOULD GET A GOOD WARMUP SUNDAY...MONDAY AND INTO TUESDAY...BEFORE SOME COOLER AIR FILTERS BACK IN TUESDAY AFTERNOON THROUGH THURSDAY. MODELS ARE SHOWING A SLIGHTLY MORE AMPLIFIED PATTERN FOR MIDWEEK THAN THEY DID YESTERDAY...WITH MORE RIDGING OVER THE WEST...AND MORE TROUGHING OVER THE CENTRAL ROCKIES AND PLAINS. THIS IS HAVING THE EFFECT OF SPILLING MORE COLD AIR SOUTH INTO EASTERN COLORADO. I DROPPED TEMPERATURES BACK A LITTLE FOR MIDWEEK IN RESPONSE TO THIS. EVEN WITH THE MORE AMPLIFIED PATTERN...WEATHER STILL LOOKS BASICALLY DRY...EXCEPT OVER THE CENTRAL MOUNTAINS AT TIMES. LW && .AVIATION... VFR CIGS EXPECTED FOR TAF SITES ALONG/EAST OF I-25. STRONG MTN TOP WINDS WILL LEAD TO TURBULENCE THROUGH THE PERIOD...WITH POTENTIAL FOR GUSTS IN EXCESS OF 75 MPH MOVING DOWN THE EASTERN SLOPES OF THE SE MTS INTO THE ADJACENT I-25 CORRIDOR OVERNIGHT THROUGH TOMORROW MORNING. THIS IS MOST LIKELY TO OCCUR SOUTH OF PUEBLO. HOWEVER THERE COULD BE A FEW GUSTS TO 60 MPH ALONG THE EASTERN SLOPES OF THE RAMPARTS WHICH COULD LEAD TO LOCALIZED WIND SHEAR OVER KAFF AND POSSIBLY EVEN KCOS TOWARDS 12Z. LATER SHIFTS WILL MONITOR THIS POTENTIAL. FOR THE MTS...LIFR CONDITIONS IN SNOW/BLOWING SNOW EXPECTED THROUGH TOMORROW. KALS WILL EXPERIENCE WAVES OF SNOW SHOWERS INCREASING AGAIN BY TOMORROW MORNING. IFR TO MVFR CIGS CAN BE EXPECTED ACROSS THE VALLEY...WITH LIFR CIGS OVER THE CREST OF THE SANGRES. STRONG SUSTAINED WINDS OF 60 GUSTING TO 80 MPH CAN BE EXPECTED OVER THE MTS TONIGHT AND TOMORROW. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 AM MST FRIDAY FOR COZ072>075-079-080- 082-087-088. WINTER WEATHER ADVISORY UNTIL 5 PM MST FRIDAY FOR COZ064-072>075. WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR COZ067. BLIZZARD WARNING FROM 6 PM THIS EVENING TO NOON MST FRIDAY FOR COZ060-066-068. WINTER WEATHER ADVISORY UNTIL 5 PM MST FRIDAY FOR COZ058-059. WINTER STORM WARNING UNTIL 6 PM MST THIS EVENING FOR COZ060-066- 068. WINTER STORM WARNING FROM NOON TO 5 PM MST FRIDAY FOR COZ060-066- 068. && 31/50
Hazardous weather outlook, Dec 25, 10:46 AM MST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1046 AM MST THU DEC 25 2008 COZ058>089-093>099-261800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1046 AM MST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A POWERFUL WINTER STORM WILL MOVE ACROSS THE STATE TODAY...BRINGING STRONG WINDS AND HEAVY SNOW TO THE MOUNTAINS MAINLY ALONG AND WEST OF THE CONTINENTAL DIVIDE. TOTAL SNOW ACCUMULATIONS OF 2 TO 3 FEET CAN BE EXPECTED ACROSS THE SOUTHWEST MOUNTAINS...WITH 12 TO 18 INCHES OF SNOW EXPECTED ACROSS THE CENTRAL MOUNTAINS BY FRIDAY MORNING. THE SANGRE DE CRISTO RANGE...WESTERN MOSQUITO RANGE...AND THE CENTRAL PORTIONS OF LAKE COUNTY WILL ALSO SEE PERIODS OF SNOW AND AREAS OF BLOWING SNOW...ESPECIALLY ALONG THE WEST FACING SLOPES AND HIGHER PEAKS THROUGH FRIDAY. TOTAL ACCUMULATIONS OF 5 TO 10 INCHES CAN BE EXPECTED BY FRIDAY AFTERNOON. THE REMAINING MOUNTAIN AREAS COULD SEE UP TO 4 INCHES OF SNOW. LIGHT ACCUMULATIONS ARE ALSO POSSIBLE OVER THE SAN LUIS VALLEY THROUGH FRIDAY MORNING. BLIZZARD CONDITIONS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN...LA GARITA AND EASTERN SAWATCH MOUNTAINS TONIGHT AND FRIDAY MORNING...INCLUDING THE MOUNTAIN PASSES. STRONG WEST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS ARE EXPECTED THROUGH THE MOUNTAIN PASSES. THE AVALANCHE THREAT WILL CONTINUE TO BE QUITE HIGH AS MORE HEAVY SNOWFALL IMPACTS AN AREA THAT HAS SEEN CONSIDERABLE SNOWFALL OVER THE PAST WEEK. BACK-COUNTRY TRAVEL SHOULD BE AVOIDED...AND EVERYONE SHOULD BE AWARE OF THE HEIGHTENED AVALANCHE THREAT. AS A STRONG JET STREAM MOVES OVER THE AREA TONIGHT...STRONG TO DAMAGING WINDS WILL BE POSSIBLE OVER THE EASTERN SLOPES OF THE EASTERN MOUNTAINS...AND ALONG AND WEST OF INTERSTATE 25. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE OVER THE PLAINS WEST OF THE INTERSTATE...AND GUSTS TO 75 MPH OR HIGHER MAY OCCUR OVER EXPOSED RIDGES AND GAPS ALONG THE RAMPART RANGE...WET MOUNTAINS...AND SANGRE DE CRISTO RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING SNOW IS EXPECTED TO COME TO AN END ACROSS THE HIGHER TERRAIN BY MIDDAY FRIDAY. THERE IS A CHANCE FOR SOME ACCUMULATING SNOW ACROSS THE EASTERN PLAINS...MORE SO NEAR THE MOUNTAINS...FRIDAY AFTERNOON BUT SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT. STRONG GUSTY WINDS ARE ALSO FORECAST TO BEGAN WANING BY MIDDAY FRIDAY...WITH THE STRONGEST WINDS EXPECTED OVER THE SOUTHERN FRONT RANGE AND IMMEDIATELY ADJACENT PLAINS THROUGH 8 AM. THERE IS A SLIGHT CHANCE OF SNOW LINGERING SNOW OVER THE CENTRAL MOUNTAINS FRIDAY EVENING...WITH PERHAPS UP TO AN INCH OF ADDITIONAL ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT WEST OF INTERSTATE 25. 31/50
In the hours before
Local storm report, Dec 25, 9:58 AM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
958 AM MST THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 1 SSE WOLF CREEK PASS 37.47N 106.79W
12/25/2008 M5.0 INCH MINERAL CO TRAINED SPOTTER
0730 AM SNOW 1 NNW MONARCH PASS 38.51N 106.33W
12/25/2008 M3.0 INCH CHAFFEE CO TRAINED SPOTTER
&&
MNLocal storm report, Dec 25, 1:59 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MST THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM SNOW WOLF CREEK PASS 37.48N 106.80W
12/25/2008 M9.0 INCH MINERAL CO PUBLIC
9 INCHES OF NEW SNOW REPORTED BY WOLK CREEK PASS SKI AREA
IN 24 HOURS ENDING AT 149 PM MST TODAY
&&
LWALRODThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:56 AM MST | High Wind Watch | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more | 11 hr |
Nearby
High Wind Warnings in Colorado, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.